Fingolimod/Beta-Blockers; AV Node Blockers Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
The first dose, and sometimes the second dose of fingolimod slows your heart rate. Some heart medications also slow down the heart rate, or may not be safe if your heart rate is too slow.
What might happen:
Your heart rate may go too low, or may become irregular.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Your healthcare professionals may already be aware of this interaction and may be monitoring you for it.Your doctor will monitor you for 6 to 24 hours after your first dose of fingolimod to be sure you are safe. Let your doctor know right away if you notice an irregular heartbeat (palpitations) or have any dizziness, fainting episodes, fatigue or chest pain.Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Gilenya (fingolimod) US prescribing information. Novartis Pharmaceuticals Corporation January, 2019.
- 2.Gilenya (fingolimod) Health Canada prescribing information. Novartis Pharmaceuticals September 23, 2011.
- 3.MHRA United Kingdom. Fingolimod (Gilenya): transient bradycardias and heart block after first dose - strengthened cardiovascular monitoring. Drug Safety Update Feb 2012;5(7):A1.
- 4.Godin J. Dear Canadian Healthcare Professional: Subject: GILENYA (fingolimod) - Stronger recommendations regarding first-dose cardiovascular monitoring and use in patients with preexisting cardiovascular conditions. Novartis Pharmaceuticals Canada Inc. August 21, 2012.
- 5.Drew BJ, Ackerman MJ, Funk M, Gibler WB, Kligfield P, Menon V, Philippides GJ, Roden DM, Zareba W. Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation. J Am Coll Cardiol 2010 Mar 2;55(9):934-47.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.